Gardasil – Helpful Vaccine or Dangerous Drug?

The Gardasil vaccine, an injection developed to fight against cervical cancer, has recently come under scrutiny when two young girls who received the shot noticed a serious deterioration in their health. In the most recent issues of the Journal of Investigative Medicine High Impact Case Reports and the European Journal of Neurology, readers will find research regarding the safety of the HPV vaccine and how it may be the cause of a disorder whose symptoms include dizziness, fatigue, tachycardia, heart palpitations, chest pain, severe headaches and insomnia. The rare autonomic nervous system disorder is known as Postural Orthostatic Tachycardia Syndrome, or the abbreviated title POTS, and can have such a debilitating effect on victims that they become wheelchair bound.

The most recent study, published last March, follows a 14-year-old girl who began suffering from the aforementioned symptoms in February of 2009. Having received the HPV vaccine injection two months prior, she developed an intense headache, sensitivity to both light and sound, unusual taste sensations, appetite loss, and weakness of the legs. The symptoms persisted until she could no longer move without an aid. After ruling out psychosomatic causes, doctors diagnosed the young woman as having POTS with Chronic Fatigue Syndrome.

Dr. Yehuda Shoenfeld, founder of the Zabludowicz Center for Autoimmune Diseases in Israel and primary author of the report, considers this a case of Autoimmune/auto-inflammatory Syndrome Induced by Adjuvants – or ASIA  Syndrome. ASIA is a broad spectrum of neurological and immunological disorders that result in “genetically susceptible individuals” following exposure to toxins including aluminum added to vaccines.

Discovered instances of ASIA syndrome victims have been increasing since Shoenfeld’s research has helped plot the course of discovery. Dr. Svetlana Blitshteyn, a Williamsburg, N.Y. neurologist, recorded the details of six girls and women between the ages of 12 and 22 who became ill shortly after being vaccinated with Gardasil.

One of the victims, an 18-year-old girl of clean medical history, felt numbness in her arm three weeks after receiving her first injection.  She continued to develop lower back pain, neck stiffness, and leg pain over the following three months. Searching the internet only adds further cases wherein the initial reactions to the shot as nothing more than devastating. If nothing else, these studies suggest that initial reactions to HPV and other vaccination should preclude further vaccination.

Physicians should be advised of HPV vaccine adverse reaction symptoms, and adhere to a precautionary approach to further vaccination in girls and boys who exhibit symptoms after one or two doses of the vaccine. Physicians and other health professionals should also provide much more detailed information about the risks versus the benefits of the vaccine, and insist that reports of possible ASIA Syndrome symptoms be recorded in the Vaccine Adverse Events Reporting System. These reports will enable data to be collected on the prevalence and seriousness of reactions. More accurate and available information for making an informed choice will help prevent and reduce vaccine injuries in susceptible patients. Vaccine injuries should be extremely rare, as healthy individuals use vaccines to prevent disease; therefore, they should very rarely result in a chronic illness or disability that permanently alters the health status of those who receive the vaccines.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>